MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MNTR M/L SCREW 3.5 DIA X 26; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH MNTR M/L SCREW 3.5 DIA X 26; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188319326
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 06/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2018, the emergency surgery for dislocation fracture at c7 was performed by using the mountaineer spine system.During the surgery, at the time of set screw insertion, it was found that the internal head of the screw (188319326) was cross-threaded.The surgeon tried to tighten the screw in question with another new set screw, but he could not tighten it.As he noticed that the head of the screw in question was broken, he extracted the broken pieces from the patient¿s body and replaced the screw in question with another same size of the screw.The surgery was successfully completed, but it was delayed within 30 minutes due to this event.No broken pieces were found left in the patient¿s body, and there was no adverse consequence to the patient.While the surgeon is concerned about deterioration of the product, he is requesting us to investigate on the root cause of this event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the returned device revealed signs of operative use as evidenced by superficial markings, with its threads completely peeled off and damage to the drive feature of the screw head.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.With the information provided, a definitive root cause cannot be determined.This damage may have potentially occurred due to cross-threading a set screw upon insertion.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MNTR M/L SCREW 3.5 DIA X 26
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7637685
Report Number1526439-2018-50589
Device Sequence Number2482292
Product Code NKG
UDI-Device Identifier10705034157689
UDI-Public(01)10705034157689
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 06/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188319326
Device Catalogue Number188319326
Device Lot Number123907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Initial Date Received by Manufacturer 06/02/2018
Supplement Date Received by Manufacturer07/02/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;